MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI CARAVEL; PERCUTANEOUS CATHETER

ASAHI INTECC CO., LTD. ASAHI CARAVEL; PERCUTANEOUS CATHETER
Catalog Number CRV135-19P
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: (b)(4).The caravel 135 cm and 150 cm microcatheters were returned for evaluation.The reported caravel 135 cm microcatheter was missing the distal segment of the tip.Microscopic observation of the broken tip end found circumferential cracks on the tip surface that indicated tensile stress had attributed to the observed tip separation.A scratch probably made by contacting calcium was found on the tip surface proximal to the broken tip end.The distal end of the braid tube was observed on the broken tip end; approximately 2 mm of the tip (composed solely of polymer) was considered missing.The returned caravel 150 cm microcatheter that was used in exchange for the subject microcatheter had its tip slightly deformed associated with normal usage.No other damage was found on the caravel 150 cm.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the provided information and investigation outcome, it was presumed that tensile stress generated with catheter manipulation or removal had most likely contributed to the reported tip separation.The applied stress would exceed the product design limit when the tip was being caught and its movement was restricted by the calcified lesion.It was concluded that this event was not attributed to product quality.Instructions for use (ifu) states: [warnings] if any resistance or something abnormal is felt when operating this microcatheter, do not continue the manipulation while the causes are unclear.If it is suspected that this microcatheter is not operating correctly, avoid excessive manipulations, and carefully remove the entire catheter system while paying full attention to avoid complications.(continuing the manipulation while the cause of the problem is not identified may cause damage to this microcatheter and damage the blood vessel.); and, [malfunctions] separation.
 
Event or Problem Description
It was reported that the tip of an asahi caravel microcatheter became separated during a pci to treat a mildly calcified 75-90% occlusion in the lcx.The microcatheter was advanced with difficulties through firm plaque of the lesion.Resistance was met during removal and the tip sheared off.The separated tip remained in the lesion.Another caravel microcatheter was used to continue the procedure.A snare was used to successfully retrieve the separated tip.Nothing was left behind.There were no adverse patient effects associated with this event.

Brand Name
ASAHI CARAVEL
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
MDR Report Key9821722
Report Number3003775027-2020-00049
Device Sequence Number3087004
Product Code DQY
UDI-Device Identifier04547327108775
UDI-Public(01)04547327108775(17)220930(10)191003K04A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K152447
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Catalogue NumberCRV135-19P
Device Lot Number191003K04A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2020
Initial Report FDA Received Date03/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;